advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Syracuse, New York, USA:

I am a 27 year old male. I was diagnosed with diabetes almost a year ago. I was in the hospital for 2 days. My blood sugar was 604. I started taking 4 shots a day of NPH and R. After 2 months my doctor took me off of insulin. I figure I am on my honeymoon. My sugars are pretty normal even after a big meal plus a dessert. I am confused at what is going on. My doctor seems to be confused also. I have been off insulin for 9 months. Should I go back on NPH at a very low dose or just keep enjoying my honeymoon? My onset came on very fast with excessive thirst and urination and weight loss. I also had ketones at the time of diagnoses. I feel I can't move on with my life until I find out what is going on. Any suggestions would be very useful.

Answer:

Just relax and enjoy your honeymoon. I think that this hypothesis is the only possible explanation of what's going on. I'd try to stick to insulin therapy even at a very low dosage in order to preserve residual endogenous insulin secretion and assure the best metabolic control as judged by HbA1c levels.

MS

DTQ-19990915100812
Original posting 8 Jan 2000
Posted to Honeymoon

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.